Share This Article:

Note on the Linearity of Bayesian Estimates in the Dependent Case

Abstract Full-Text HTML XML Download Download as PDF (Size:249KB) PP. 47-54
DOI: 10.4236/am.2014.51006    2,622 Downloads   3,811 Views  

ABSTRACT

This work deals with the relationship between the Bayesian and the maximum likelihood estimators in case of dependent observations. In case of Markov chains, we show that the Bayesian estimator of the transition probabilities is a linear function of the maximum likelihood estimator (MLE).

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

S. Assoudou and B. Essebbar, "Note on the Linearity of Bayesian Estimates in the Dependent Case," Applied Mathematics, Vol. 5 No. 1, 2014, pp. 47-54. doi: 10.4236/am.2014.51006.

References

[1] P. Diaconis and D. Ylvisaker, “Conjugate Priors for Exponential Families,” The Annals of Statistics, Vol. 7, No. 2, 1979, pp. 269-281.
[2] T. C. Lee, G. G. Judge and A. Zellner, “Maximum Likelihood and Bayesian Estimation of Transition Probabilities,” JASA, Vol. 63, No. 324, 1968, pp. 1162-1179.
[3] S. Assoudou and B. Essebbar, “A Bayesian Model for Markov Chains via Jeffreys’ Prior,” Department of Mathematics and Computer Sciences, Faculté des Sciences of Rabat, Morocco, 2001.
[4] C. Robert, “Méthode de Monte Carlo par Chanes de Markov,” Economica, Paris, 1996.

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.